Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will CT Angio help in finding out the percentage of blockage in the heart ?

Hi, My name is Bala. I took my dad (65 yrs) to hospital because he was gettig hiccups non-stop and pain in the chest . Doctor took ECG and found some differences in it. He was admitted ot ICCU for a day and they did tests like Prop T, Heparin and other blood tests. All the tests are negative, but the ECG is still not good. Doctor there suggested to go for C Angio. When we consulted another doctor, he suggested us to go for CT Angio first because it is simple and can give us good information. With that information we can decide to go for C angio or not. Need your suggestion, how much CT angio will help us to find the blocking? What should be our next steps. Actually we went for CT angio, but my dad had big (44 to 98) variation in the heart beat, so could not perform the test. My dad does not have any pain now and he looks pefect. Thank you in advance for suggestion.
Mon, 16 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Procedures ,   ,  
Lab Tests
Medical Topics
Radiologist 's  Response
Hi!
Welcome to healthcaremagic.com.A coronary ct angiogram or CTA uses advanced CT technology, along with intravenous (IV) contrast material (dye), to obtain high-resolution, three-dimensional pictures of the moving heart and great vessels. CTA is used as a noninvasive method for detecting blockages in the coronary arteries. A CTA can be performed much faster (in less than one minute) than a cardiac catheterization, with potentially less risk and discomfort as well as decreased recovery time.
It is useful for determining plaque deposition,status of main arteries of heart,collaterals etc..Especially useful in cases where stress tests are unclear,Intermediate risk profiles for coronary artery disease, but who do not have typical symptoms etc..
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my mother is 63 years old and she sufered an heart attack on 18-09-10 and she was admitted to the hospital and the doctors did a angio and told that there is 95% blockage and she should do by pass surgery imediately but my mother is very scared of surgery and i want to know about oxymed

doctor1 MD

Had heart attack 8/19 (my cardiologist sent me to be admitted immediately), angioplasty w/drug emitting stent, follow-up visit, intermittent mild pain/pressure (feels almost like muscle cramp), chemical stress test last week. He says finding show 75% blockage in an artery but says inconclusive where the blockage is. No symptoms of pain. So why can t he know where the blockage is with all the pics done during the chem stess test. He suspects it may be the stent reblocking. If he isn t sure where the blockage is in the first place then why suspect the stent. Why wasn t this caught 8wks ago when the angio was done?

doctor1 MD

2 years back i am heart blockages then doctors are prescribed to take following Tab cloplilet a 150 mg Telma H Rozavel 10 MG Metozok 50 MG Monit GTN 2.6 Every day I am brisk walking 2 hours in the morning I am not finding pain Now doctor was prescribed me test TMT next time coming. Is it required me.Pleasse advice.

Recent questions on Heparin

doctor1 MD

my 26 year old son had a seizure episode yesterday, was taken to the emergency room. A CAT scan revealed blood clots in his lungs. he is being given lovenox blood thinner injections every 12 hours....what questions should I be asking the doctor this morning

doctor1 MD

I have an unexplained large bruise on my inner thigh. It has spread to about three inches across since it started as a hard lump about 3 days ago. In color and shape it looks very much like the bruises I got at the sites of the heparin and Lovenox injections I had to take while pregnant. I took those due to miscarriage pattern and the presence of Lupus anticoagulant and MTHFR in my bloodwork. It is purple- black the center lump seems to be smaller but still present and the general bruise does not seem to be improving. It does have some green around the edges as though the periphery is fading. Oh, the center has a distinct red dot-- like a pimple. The new symptom is that my leg is atad sore and seems a little bit like it might be falling asleep. Should I race to the ER or can i wait to show a doc in the morning, I am traveling with my baby and at ahotel in a strange city tonight!

doctor1 MD

Sir my wife has mitral valve replacement surgery and take acetrom 3 mg daily. Her previous pregnancy test is positive . I want to know what is the risk of continuing it or abort it.

doctor1 MD

My mom had chest pain last week.Her ECG reports are normal but the doctor injected her heparin sodium.After few days she got her legs swelling(veins are swollen)and and my question is that she may have got chest pain because of gas but doctor injected 1 ml of heparin sodium daily.Is it the right diagnosis?I'm confused.tell me a good solution

doctor1 MD

can u plz help me interpret these blood test results...

doctor1 MD

Hello, I am 40yr old male, non smoker, 170lbs. I am having a pain in my right leg, high upper center calf on back of leg, right under back of knee. It started an hour into a car ride yesterday. About an hour before the pain started I took about 5...

doctor1 MD

My name is Ram Krishan Sachdeva (M -65 yrs). On 29th June I visited a Cardiologist with persistent(past 2 days) left leg calf pain (Cramp like). After Clinical investigations and Venous Doppler test it was diagonised as: Unprovoked DVT (Deep Vein Thrombosis) and I was put on Inj. Clexane 0.4 mg for 5 days extended by another 2 days, and Warfarine-3mg/day which was increased to 5mg from 1st July,2011 with regular monitoring of INR till target achieved. INR which was initially 1.25 increased to 2.52 on 5th July. After ECHO/ECG etc tests I was advised to continue Warfarine-5mg and to repeat INR after one month. On 21st (July)morning I started having abdomen pain and subsequently Nausea/ burping & vomitting. I was hospitalised in the evening- Ultrasound showed blockage of Intestine?(Chest X-ray and CTC Scan was also done). Next morning ( 22nd July) since problem was persisting I shifted to a Speciality Hospital in New Delhi(India). Laparoscopy Operation of Intestine had to be postponed for 3 days as the Blood was too thin(INR 5.4 and PTT 54). Laparoscopic Check showed blood/blood Clots all over Intestine which were flushed out. Twice endoscopy/Enteroscopy was carried out. Color Dopler test carried out on 28th July showed no DVT/no clots The Diogonosis was: •     Intramural jejunal hematoma(Warfarin induced) with Intestine obstruction, •      FUC of doubtful deep vein thrombosis, I am Hypertension and on regular use of Telma-H for past many years T.K.R(Bilateral-both knees) was done two years back. High resolution Duplex scanning of the Veins of left lower limb along with detailed color flow Angio and road mapping was done on 20th august which shows: •     Residual Thrombus seen in the Prox.seg. of Lt. Post. Tib Vein •     Diameter stenosis:Lt. Post Tib v.-prox.seg.-70% •     Venous Blood is high viscous. •     Valsalva sign-positive on the left side •     Augmentation reaction +ve with bi-directional flow at the Lt. Sapheno-Fem & Lt. Sapheno-Popi.junctions suggestive of Venous Valve insufficiency. •     Lt. Long Saph. v. and Lt. Short Saph.v. are Dilated and Varicosed along with branch varicosity •     Dia. Of superficial veins: 1.     Lt. long Sph.v-SF junction-13mm 2.     Lt. long Sph.v-mid. Thigh- 6-5 mms 3.     Lt. long Sph.v-mid calf.- 5-4 mms 4.     Lt. short Sph.v- 4-5 mms •     An incompetent perforator(dia-4mm) seen in Lt. lower mid calf region medially •     Odeama of soft tissue and hyperpigmentation of the lower legs I have been advised Actrom 1mg/2mg alternate days and to do PTT after 10 days of use of medicine, Compression Stockings during day time and elevation of legs. Now I seek your opinion/advice. Warfarine was stopped on 21st july itself.